Alert archive / Pennsylvania / Frost Advisories in 2014
Frost Advisory 7, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 4, 2014, 8:46 PM EDT for McKean County, Potter County, Warren County, Pennsylvania. It took effect at Oct 5, 2014, 2:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 8:46 PM EDT (00:46 UTC)
- In effect from
- Oct 5, 2014, 2:00 AM EDT
- Expired
- Oct 5, 2014, 4:43 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
Counties McKean County, PA, Potter County, PA, Warren County, PA
The radar
The State College radar (KCCX), 108 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899 WWUS71 KCTP 050046 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 846 PM EDT SAT OCT 4 2014 PAZ033-051300- /O.NEW.KCTP.FZ.W.0003.141005T0600Z-141005T1300Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 846 PM EDT SAT OCT 4 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. * TEMPERATURES...NEAR 32 DEGREES. * TIMING...PREDAWN HOURS THROUGH 900 AM. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL BE DAMAGED OR KILLED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ004>006-051300- /O.NEW.KCTP.FR.Y.0007.141005T0600Z-141005T1300Z/ WARREN-MCKEAN-POTTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT 846 PM EDT SAT OCT 4 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. * TEMPERATURES...33 TO 37 DEGREES. * TIMING...MIDNIGHT THROUGH 900 AM. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY TEMPERATURES IN THE LOWER TO MIDDLE 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DEVOIR
1 follow-up statement
264 WWUS71 KCTP 050843 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 443 AM EDT SUN OCT 5 2014 PAZ033-050945- /O.CAN.KCTP.FZ.W.0003.000000T0000Z-141005T1300Z/ SOMERSET- INCLUDING THE CITY OF...SOMERSET 443 AM EDT SUN OCT 5 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FREEZE WARNING. CLOUDS AND A BREEZE HAVE KEPT TEMPERATURES FROM FALLING BELOW FREEZING THIS MORNING. LOW TEMPERATURES WILL BE MOSTLY IN THE MID 30S. $$ PAZ004>006-050945- /O.CAN.KCTP.FR.Y.0007.000000T0000Z-141005T1300Z/ WARREN-MCKEAN-POTTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT 443 AM EDT SUN OCT 5 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. CLOUDS HAVE OVERSPREAD THE REGION EARLY THIS MORNING...CAUSING TEMPERATURES TO RISE AND ENDING THE THREAT OF WIDESPREAD FROST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 4, 7:13 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 4, 7:13 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 713 PM EDT SAT OCT 4 2014 .SYNOPSIS... A STRONG COLD FRONT HAS BROUGHT THE COLDEST AIR OF THE FALL INTO PENNSYLVANIA TODAY. A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION FOR THE NEXT SEVERAL DAYS...RESULTING IN SEASONABLY COOL TEMPERATURES...MOSTLY CLOUDY SKIES AND THE CHANCE OF RAIN INTO MID WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... ISOLATED SHOWERS CONTINUE TO SPREAD OVER THE ALLEGHENY HIGHLANDS AS COLDER AIR...UPPER SHEAR AXIS AND UPPER CYCLONIC FLOW INCREASE OVER WESTERN HALF OF PA THIS EVENING. WILL KEEP LOW POPS THERE FOR THE REMAINDER OF THE EVENING. OTHERWISE QUIET WEATHER FOR THE AREA FOR THE REST OF THE AFTERNOON WITH POST FRONTAL NW FLOW. STILL A CLOSE CALL ON FREEZE WARNING FOR TONIGHT FOR THE WESTERN COUNTIES...BUT CONTINUE TO BELIEVE WE'LL SEE ENOUGH MIXING AND CLOUD COVER TO KEEP TEMPERATURES FROM DROPPING BELOW FREEZING. WILL CONT TO MENTION THAT A FEW AREAS MAY DROP BELOW FREEZING IN THE HWO. WINDS WILL DROP OFF WITH CLEAR SKIES FOR SUSQ VALLEY AREA WITH A COLD NIGHT WITH LOWS M-U 30S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... WEAK SW IN BASE OF TROF WILL BRING CLOUDS AND A SLIGHT CHANCE OF SHOWERS FOR FIRST HALF OF SUNDAY. EXPECT A GOOD DEAL OF CLOUD COVER SUNDAY WITH LOW LEVEL MOISTURE AND CONT CYCLONIC FLOW. EXCEPTION IN SUSQ VALLEY WITH DOWNSLOPING OFF THE RIDGES. HIGH TEMPS WILL BE THE COLDEST SO FAR THIS FALL. && .LONG TERM /MONDAY THROUGH SATURDAY/... THE EARLY-TO-MID WEEK PATTERN WILL BE DOMINATED BY THE DEEP CLOSED LOW/NEGATIVE HEIGHT ANOMALY CENTERED OVER ONTARIO AND THE FULL LATITUDE TROUGH GRIPPING MUCH OF THE EASTERN U.S. THE BROAD CYCLONIC FLOW ALOFT AROUND THE DEEP LOW WILL SEND A SERIES OF EMBEDDED SHORTWAVES OR SECONDARY/REINFORCING COLD FRONTS THROUGH MS/OH VLY AND INTO THE MID ATLC/NE STATES INTO MID-WEEK AND BRING OCCASIONAL SHOWERS TO CENTRAL PA. KEPT CONTINUITY WITH THE PREV FCST CHC POPS GIVEN MDL TIMING DIFFS. QPF AMTS WILL BE LGT GIVEN OVERALL LACK OF DEEP MOISTURE/LOW PWATS. A 12Z MULTI-MODEL/ENSEMBLE CONSENSUS SHOWS THE DEEP LOW LIFTING NEWD THROUGH SOUTHERN HUDSON BAY NRN QUEBEC BY THE END OF THE WEEK. THIS WILL ALLOW FOR A REBOUND IN HEIGHTS WHICH SHOULD TRANSLATE INTO A GRADUAL MODERATION IN TEMPERATURES. A BRIEF PERIOD OF RIDGING SEEMS PROBABLE FROM LATER WED-EARLY THU BEFORE ANOTHER FRONTAL SYSTEM BRINGS RAIN CHANCES BACK INTO THE FCST THRU THE END OF THE WEEK. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... MAINLY VFR CONDITIONS ACROSS REGION. WILL HAVE A FEW RAIN/SNOW SHOWERS VCTY KBFD AND KJST LATER TODAY AND THIS EVENING WITH NEXT BAND OF LIGHT SHOWERS. WINDS WILL BE GUSTY THIS AFTERNOON AND EVENING. OUTLOOK... SUN-MON...MVFR CIGS/SHRA PSBL NW...OTHERWISE VFR. TUE...COLD FRONT APPROACHES FROM W...SHRA/TSRA IMPACTS POSS N/W. WED...MVFR CIGS/SHRA PSBL NW...OTHERWISE VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS NEAR TERM...ROSS/DEVOIR SHORT TERM...ROSS LONG TERM...STEINBUGL AVIATION...ROSS
Hazardous weather outlook, Oct 4, 8:42 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 842 PM EDT SAT OCT 4 2014 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-060045- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 842 PM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ010>012-017-018-024-037-041-042-060045- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA- TIOGA-NORTHERN LYCOMING-SULLIVAN- 842 PM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-060045- WARREN-MCKEAN-POTTER- 842 PM EDT SAT OCT 4 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033-060045- SOMERSET- 842 PM EDT SAT OCT 4 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:46 PM EDT | Freeze Warning | CTP | Somerset | 8 hr |
Nearby
Frost Advisories in Pennsylvania, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.